Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 8, NWS El Paso, TX

April 18, 2010Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Apr 18, 2010, 2:44 PM MDT for Sierra County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2010, 2:44 PM MDT (20:44 UTC)
Expired
Apr 18, 2010, 3:30 PM MDT
In force
46 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:02 AM MDT, 10 hours 42 minutes earlier.

Area forecast discussion, Apr 18, 4:02 AM MDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
402 AM MDT SUN APR 18 2010

.SYNOPSIS...
THE WEATHER PATTERN OVER THE NEXT WEEK WILL EXHIBIT A LARGE DEGREE
OF CHANGE BACK AND FORTH BETWEEN WARM AND COOL...DRY AND WET. TODAY
WILL WARM UP WITH JUST A FEW MOUNTAIN SHOWERS POSSIBLE AS A RIDGE OF
HIGH PRESSURE ALOFT MOVES OVER THE BORDERLAND. AN UPPER LOW WILL
MOVE OVER SOUTHERN NEW MEXICO MONDAY BRINGING MUCH COOLER
TEMPERATURES AND SHOWERS TO THE AREA. THIS WILL BE REPLACED BY
ANOTHER RIDGE ALOFT FOR TUESDAY...WITH JUST A FEW SHOWERS POSSIBLE
AND TEMPERATURES WARMING BACK UP TO NEAR NORMAL. ANOTHER UPPER LOW
WILL MOVE TOWARDS THE FOUR CORNERS EARLY THURSDAY. THIS WILL BRING
GUSTY WINDS TO THE AREA WEDNESDAY AND THURSDAY...ALONG WITH
CONTINUED WARM TEMPERATURES AND A CHANCE OF THUNDERSTORMS.

&&

.DISCUSSION...
WE'RE LOOKING AT A REAL UP AND DOWN PATTERN OVER NEXT SEVERAL DAYS
WITH REGARDS TO BOTH TEMPERATURE AND PRECIP. AN UPPER RIDGE IS
CURRENTLY MOVING OVER THE DESERT SOUTHWEST TODAY. THIS SHOULD
PROVIDE WEAK CAPPING BUT STILL ALLOW A FEW THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EVENING. RIDGING WILL ALSO ALLOW NICE WARMUP BUT
CONSIDERABLE HIGH LEVEL MOISTURE AND CLOUDS ARE STREAMING THROUGH
THE RIDGE THIS MORNING OVER OUR AREA...HENCE KNOCKED A COUPLE OF
DEGREES OFF OF TODAY'S HIGHS FROM PREVIOUS FORECAST. NAM/GFS QUITE
SIMILAR IN MOVING NEXT UPPER LOW IN...OVER THE NORTHERN BAJA EARLY
MONDAY MORNING...AND THEN TO SOUTHEAST ARIZONA/NEW MEXICO BOOTHEEL
MONDAY AFTERNOON. THIS SHOULD ALLOW FAIRLY WIDESPREAD SHOWERS TO ALL
THE AREA FOR MOST OF MONDAY. MODELS HAVE BEEN HINTING AT A COOLER
STABLER REGIME FOR SEVERAL RUNS NOW...SO TAILORED THE ZONES THIS
WAY. HIGHS WILL LIKELY FALL TO WELL BELOW NORMAL. INSTABILITY
INDICIES SHOW AIRMASS WILL NOT BE VERY UNSTABLE AND WITH
TEMPERATURES RUNNING AROUND 10-13 DEGREES BELOW NORMAL...CONVECTION
WILL BE HARD TO INITIATE. STILL A POSSIBILITY OF A FEW THUNDERSTORMS
EMBEDDED IN LAYERED CLOUD DECKS.

ANOTHER SHORT WAVE RIDGE MOVES OVER TUESDAY...MUCH LIKE TODAY...SO
THUNDERSTORM POTENTIAL AGAIN LIMITED TO MOSTLY MOUNTAINS AND
TEMPERATURES WARM BACK TO NEAR NORMAL.

WEDNESDAY THROUGH SATURDAY TIME PERIOD STILL REMAINS SOMEWHAT
UNSETTLED MODEL WISE. GFS CONTINUES TO SHOW PACIFIC UPPER LOW MOVING
TO NEAR THE FOUR CORNERS WEDNESDAY MORNING AND THEN OVER THE CENTRAL
PLAINS FRIDAY MORNING. AS LOW APPROACHES THE AREA WEDNESDAY GOOD LEE
SIDE TROUGHING WILL DEVELOP AND INCREASE WINDS INTO WINDY CATEGORY.
THESE CONDITIONS LAST INTO FRIDAY. ECMWF CONTINUES TO BE SLOWER...A
BIT FURTHER SOUTH WITH MAIN UPPER LOW...AND THEN ON FRIDAY AS LONG
WAVE TROUGH BECOMES MORE POSITIVELY TILTED...BREAKS OFF SECONDARY
LOW OVER ARIZONA. THE SYSTEM DOES NOT REALLY CLEAR THE AREA UNTIL
SATURDAY. GFS SOLUTION WOULD SUGGEST MOSTLY WINDY DAYS ON WEDNESDAY
THROUGH FRIDAY WITH VERY LITTLE CHANCE OF PCPN. ECMWF WOULD SUGGEST
SLIGHTLY LESS WIND AND MUCH BETTER CHANCE OF PRECIP. LEANED MORE
TOWARDS THE GFS SOLUTION BUT KEPT SOME POPS IN FOR WEDNESDAY AND
THURSDAY. WILL HAVE TO WAIT AND SEE IF BOTH GFS/ECMWF CAN COME TO
BETTER AGREEMENT ON THIS FEATURE OVER THE NEXT DAY OR TWO.

&&

.AVIATION...VALID 18/12Z-19/12Z.
VFR CONDS PREVAILING FOR MOST OF THE PERIOD. DEVLPG AFT 17Z...ISOLD
-TSRA BKN090CB...MAINLY OVER MOUNTAINS.

.FIRE WEATHER...
LOW LEVEL MOISTURE WILL REMAIN ACROSS THE AREA THROUGH AT LEAST TUE
WITH ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY DEVELOPING OFF THE
HIGHER TERRAIN TODAY. ANOTHER DEEPER TROUGH WILL CROSS THE REGION
MONDAY WITH MUCH BETTER CHANCES FOR WIDESPREAD PRECIPITATION
EXPECTED. ANOTHER UPPER LOW MOVING TO THE FOUR CORNERS BY THURSDAY
WILL BRING GUSTY WINDS WEDNESDAY AND THURSDAY. A SLIGHT CHANCE OF
MOSTLY MOUNTAIN THUNDERSTORMS WILL CONTINUE. LOWER DEW POINTS
BEGINNING WEDNESDAY WILL LOWER MINIMUM RELATIVE HUMIDITIES CLOSE TO
CRITICAL LEVELS AFTER WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78  55  69  52  77 /  10  10  40  40  10
SIERRA BLANCA TX        75  46  67  49  75 /  10  10  40  40  10
LAS CRUCES              78  52  67  50  77 /  10  10  40  40  10
ALAMOGORDO              75  46  65  49  75 /  20  20  50  40  10
CLOUDCROFT              57  35  50  36  55 /  20  20  60  40  30
TRUTH OR CONSEQUENCES   77  49  65  50  75 /  10  20  40  40  10
SILVER CITY             71  46  62  41  70 /  10  20  40  20  10
DEMING                  79  50  66  48  76 /  10  10  40  30  10
LORDSBURG               80  50  68  49  77 /  10  10  40  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Apr 18, 6:23 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MDT SUN APR 18 2010

NMZ022>025-030>032-TXZ055-056-191200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
623 AM MDT SUN APR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...
MOSTLY OVER MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
CHANCES OF SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY THROUGH
THURSDAY...BUT MONDAY LOOKS TO BE THE BEST CHANCE FOR MORE SHOWERS
AND RAIN. LOCALLY HEAVY RAINFALL IS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...
REPORT ANY SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR VIA OUR
800 NUMBER. YOU CAN ALSO TWEET US YOUR WEATHER. USE #WXREPORT AND
WW CITY,ST WW OR WW ZIP WW OR TURN ON GEO TAGGING.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:51 PM MDTAreal Flood AdvisoryEPZSierra3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.